Accutane as a teenager and penis growth

accutane
isotretinoin

#1

This question is especially for @Dubya_B since he seems very knowledgeable on isotretinoins mechanisms. My question is: is accutane an 5ARII inhibitor or does it only inhibit 5ARI ? I’m asking because I took accutane at age 16 (only 10 mg per day though) for ~6 months and my dick didnt grow anymore after I took it. We know people with 5ARII deficiency have underdeveloped genitalia but 5ARI deficiency hasnt been shown to hinder growth of genitalia. So it is important for my peace of mind to know that accutane couldnt have affected my penis growth… I am between 5-6 inches erect so it could be better.
I know that accutane lowers DHT, igf-1, HGH,… but are these reductions significant enough to cause any problems with penis growth during puberty? I mean this hasnt been documented at all in scientific literature. If it stunted penis growth, I think other parts of the body would be stunted as well but to my knowledge there arent any reports on isotretinoin and puberty problems…


#2

Hi @kyahll - welcome to Propeciahelp.com!

Could you do a favour and fill out a quick template? New members here fill these out all the time and it helps directly with research. https://forum.propeciahelp.com/c/member-stories

Also - how 'bout picking an avatar? It’s super fast on our site, and makes the place a bit more welcoming :slight_smile: (We want to recruit more members, like you. So we can make this place bigger - and go faster on our shared problem.)

Right now we are also super excited about a study using genetic data. This is via 23AndMe kits. These are fairly cheap - and many on here are getting them done. There’s a research project underway. But we do not have enough Accutane people - you are too rare on here! - so your participation would be great! https://www.propeciahelp.com/blog/research/genetic-community-research-project/

I took Accutane, too, so know what you went through.


#3

AFAIK you should have been fully developed by 16 years old. I started puberty at 11-12 years old and didn’t notice any increase in size between 13, and 17 (when I started taking Accutane.)

If you didn’t develop ED or libido loss from it, then I doubt it had much of an effect on you in regard to size, but who can really say for sure.

Some info on webmd states that at ~16 years old, you should be close to full size, although the same article states that penis growth may continue until 18 if you went through puberty late:

When does a penis stop growing?

Your penis stops growing when you finish puberty. Exactly when that happens, though, varies from person to person. Everyone develops at a different pace. You may take longer than your friends or less time than them to finish puberty. But by 16, your body and its parts should be close to your adult size.

To answer your questions:

  • There is no evidence that Accutane inhibits 5-AR type II.

  • There is evidence that Accutane has a profound effect on 5-AR type I and several other steroidogenic enzymes.

  • 5-AR type I is expressed in genital skin, along with type II, although I don’t know what releveance that would have in influencing penis growth.

  • There is evidence that Accutane drastically reduces androgen receptor (AR) levels during treatment.

  • There have been guys who mention tissue damage (peyronies) and reduction of fully-erect size after developing post-Accutane syndrome.

Would you consider yourself to be a post-Accutane syndrome patient, or are you simply concerned about Accutane possibly halting penis growth?

Please follow Pete’s recommendations. At least fill out the member template so we know what types of long-term side effects you have.


#4

Honestly I am just concerned about my penis size. I dont think I have post-accutane-syndrome…I have a gf and can get hard without a problem… Do you think penis size could be halted when taken at age 16 1/2 at the dose of 10 mg per day?

But there arent any medical reports to my knowledge? I know of guys who took accutane as a teenager and their dicks still grew bigger afterwards. Check this link for example https://www.reddit.com/r/bigdickproblems/comments/8maslz/anyone_here_who_took_accutane_as_a_teenager/


#5

Hi there kyahil

I never took accutane but finasteride. I always had a pretty average sized penis and after finasteride use it’s gotten smaller, so I’d say that now it’s probably on the wrong side of average which is kind of shite. I’m replying because I understand your concerns as although they relate specifically to the possibility that accutane use has made your penis shorter than nature intended, they are probably not dissimilar to most men on the planet. Most men want a bigger dick, but my experience with propecia has taught me that that which we take for granted are gifts in their own right. I may have had an average penis, but i was happy with it and it worked just fine, Time has also allowed me to recalibrate somewhat my own altered physiology so that I can accept to some degree my own altered penis e.g. it isn’t a micro penis. It sounds like you have an average sized penis. There is always the possibility that accutane suppressed its growth, but from what’s been said here it probably will have done most of its growing by the time you took accutane and there probably isn’t anything at the moment that could address this even if it were the case, apart from make you unhappy with the status quo. If your penis works and it’s in the average range it is probably best for your mental health to learn to love it as it is as it will hopefully give you a hell of a lot of pleasure over the years. It sucks that we aren’t all well hung, but that can also come with its own issues. Sometimes is good to be just average.


#6

Absolutely.
There is no scientific evidence that oral isotretinoin affects penis growth and secondary sex characteristics.
I used oral isotretinoin to treat severe acne during my sixteen with amazing results and no side effects.
I grew up with normal penis and big balls, a lot of beard and body hair and a very deep voice.


#8

I took isotretinoin around the age 12.5 - 13 and my growing altogether pretty much stopped. I almost feel like my dick actually got little bit smaller. However what bothers me most is that I have kid sized hands as a adult male.

I just created my account to post in this thread. I will sometime later do my member story when I have the energy for it.


#9

Really? What makes you think so? I linked the thread on reddit and most people who took isotretinoin seem to have grown bigger after the treatment so I don’t know what to think of this…

I think since accutane lowers DHT, IGF-1 and HGH, growth stunting of the penis could actually occur, or am i wrong? Its just hard to know if one who took it at age 16 was done growing anyway or not…


#10

I had no lack of growth or another issues.
Another friend of mine used oral isotretinoin at same age (we were schoolmate). No problem.


#12

Well maybe my height growth wasn’t stunted, but I believe my sex characteristics weren’t fully developed because I took isotretinoin at such a young age and it messed up my hormones somehow. Now I have a body of a tall boy, but not a man’s body.

Well there are people who took finasteride and didn’t get PFS. No need to come here to tell no-brainers.


#13

I shared my experience. Nothing else.


#14

Let’s keep things friendly guys.


#15

Hi Pido,

Welcome to the board. Would be great if you can share your situation over here: https://forum.propeciahelp.com/c/member-stories


#16

How about your height? Did your height grow while you were on the treatment and also, after the treatment?
I took only 4 pills of Accutane 4 years ago. I have persisting low semen volume and duller orgasm issues. I was 15 years old when i took those pills. Im concerned for my height… Im 1.78 but maybe, if i didnt use that poison, i might be like 1.83 or so… I guess i will never learn the truth… Also have you experienced persisting side effects on Accutane?


#17

Hi @Cooper,
My height is 1.82m, I took accutane slightly before my sixteen.
My accutane dosage was 40mg/day for six months (only one cycle).
I had a severe acne and nothing worked for me.
I had a terrible face and pain during sleep due to nodules.
Accutane changed my life and saved my adolescence and my social relationships.
My skin is absolutely perfect. No scars. It’s amazing.
I grew up about 2 cm after accutane.
At sixteen your height growth is substantially finished (maybe a 1-2 cm).
The growth stunt in teenagers only occurred in patients who took very high doses of isotretinoin for a very long amount of time (2mg/kg/day for several years).
Your doubt is right but you can stay relaxed. You grew up normally.
I had a complete development of secondary sex characteristics (also a strong and very deep voice).
No mental, physical or sexual problems due to accutane.
I had only a very dry lips during treatment and for a couple of years after withdrawal.
Also my schoolmate during high school was under accutane (30mg/day for 3 months). No problems.
For low semen volume you can use hCG. Ask to your doc.


#18

Andrea - It’s good to see you looking a lot better. For a while you looked a bit bloated, jaundiced, and with straw like, thinning hair. Making Andrea Great Again!


#19

hey, I had this issue. I took isotretinoin when I was 14/15 for an year, 40mg/day and my dick stopped growing and gaining girth. I saw that peak growth is between 12-16. I also have few body hair, a girly face and my beard started growing around 17. my family have more “normal” chacteristics, and it is very likely that isotretinoin affected my hormones.


#20

Do you have any “PFS-like” symptoms, like ED, very low sex drive, genital numbness, depression and/or emotional numbness, sleep issues, etc, that developed during or shortly after your use of Accutane?

Have you had your hormones checked to rule out a hormonal problem?